Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 9, NWS Wilmington, NC

April 30, 20235 counties in North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Apr 30, 2023, 2:49 PM EDT for 5 counties in North Carolina; Horry County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2023, 2:49 PM EDT (18:49 UTC)
Expired
Apr 30, 2023, 3:45 PM EDT
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 24 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 3:27 PM EDTHAIL 0.754 Wnw Leland, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

697 
WUUS52 KILM 301849
SVRILM
NCC017-019-047-129-141-SCC051-301945-
/O.NEW.KILM.SV.W.0009.230430T1849Z-230430T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
249 PM EDT Sun Apr 30 2023

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northwestern New Hanover County in southeastern North Carolina...
  Pender County in southeastern North Carolina...
  Southeastern Bladen County in southeastern North Carolina...
  Brunswick County in southeastern North Carolina...
  Central Columbus County in southeastern North Carolina...
  East central Horry County in northeastern South Carolina...

* Until 345 PM EDT.

* At 249 PM EDT, severe thunderstorms were located along a line
  extending from near Rowan to near Barefoot Landing Area Of North
  Myrtle Beach, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Wilmington, North Myrtle Beach, Leland, Oak Island, Burgaw,
  Shallotte, Sunset Beach, Holden Beach, Ocean Isle Beach, Ocean
  Crest Pier, North Myrtle Beach Airport, Cherry Grove Inlet, Little
  River, Iredell, Rowan, Boiling Spring Lakes, St. James, Carolina
  Shores, Calabash and Bethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3391 7811 3390 7837 3382 7867 3376 7878
      3397 7893 3466 7834 3455 7825 3472 7811
      3472 7768
TIME...MOT...LOC 1849Z 263DEG 33KT 3453 7832 3381 7880 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RJB
2 follow-up statements
517 
WWUS52 KILM 301917
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
317 PM EDT Sun Apr 30 2023

SCC051-301925-
/O.CAN.KILM.SV.W.0009.000000T0000Z-230430T1945Z/
Horry SC-
317 PM EDT Sun Apr 30 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HORRY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3391 7811 3391 7826 3390 7837 3385 7855
      3387 7856 3422 7843 3455 7825 3472 7811
      3472 7768
TIME...MOT...LOC 1915Z 263DEG 33KT 3456 7805 3384 7854 

$$

NCC017-019-047-129-141-301945-
/O.CON.KILM.SV.W.0009.000000T0000Z-230430T1945Z/
New Hanover NC-Pender NC-Bladen NC-Brunswick NC-Columbus NC-
317 PM EDT Sun Apr 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN NEW HANOVER...PENDER...SOUTHEASTERN BLADEN...
BRUNSWICK AND EAST CENTRAL COLUMBUS COUNTIES...

At 315 PM EDT, severe thunderstorms were located along a line
extending from Wards Corner to Little River Entrance, moving east at
40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Wilmington, Leland, Oak Island, Burgaw, Shallotte, Sunset Beach,
Holden Beach, Ocean Isle Beach, Ocean Crest Pier, Boiling Spring
Lakes, St. James, Northwest, Sandyfield, Penderlea, Makatoka, Point
Caswell, Hightsville, Long Creek, Exum and Seaside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3391 7811 3391 7826 3390 7837 3385 7855
      3387 7856 3422 7843 3455 7825 3472 7811
      3472 7768
TIME...MOT...LOC 1915Z 263DEG 33KT 3456 7805 3384 7854 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RJB
112 
WWUS52 KILM 301938
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
338 PM EDT Sun Apr 30 2023

NCC017-047-301947-
/O.CAN.KILM.SV.W.0009.000000T0000Z-230430T1945Z/
Bladen NC-Columbus NC-
338 PM EDT Sun Apr 30 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND EAST
CENTRAL COLUMBUS COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3391 7811 3391 7827 3413 7820 3443 7807
      3472 7796 3472 7768
TIME...MOT...LOC 1937Z 263DEG 33KT 3458 7783 3386 7832 

$$

NCC019-129-141-301945-
/O.CON.KILM.SV.W.0009.000000T0000Z-230430T1945Z/
New Hanover NC-Pender NC-Brunswick NC-
338 PM EDT Sun Apr 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN NEW HANOVER...CENTRAL PENDER AND EASTERN BRUNSWICK
COUNTIES...

At 337 PM EDT, severe thunderstorms were located along a line
extending from White Stocking to near Holden Beach, moving east at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Wilmington, Leland, Oak Island, Burgaw, Holden Beach, Ocean Crest
Pier, Boiling Spring Lakes, St. James, Bishop, Hightsville, Long
Creek, Ashton, Rocky Point, Castle Hayne, Phoenix, Winnabow, White
Stocking, Murray Town, Wrightsboro and Montague.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3391 7811 3391 7827 3413 7820 3443 7807
      3472 7796 3472 7768
TIME...MOT...LOC 1937Z 263DEG 33KT 3458 7783 3386 7832 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:26 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 30, 1:26 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
126 PM EDT Sun Apr 30 2023

.SYNOPSIS...
A potent storm system will impact the area today bringing
strong to possibly severe thunderstorms and gusty winds. Dry,
breezy, and unseasonably cool weather will prevail for the first
half of the week before a warming trend begins. The next chance
of rain will come Friday into next weekend.

&&

.UPDATE/...
No changes to the forecast at this time. Another break of sunshine
may advect in from the SW on the heels of this current band, which
is largely deprived of deep convection. This may allow the area to
destabilize, maintaining our severe threat.

&&

.NEAR TERM /THROUGH TONIGHT/...
Southern stream upper closed low over GA this morning along with
it's partially occluded sfc low are both progged to accelerate
to the NE today. Both will reach the NC-SC border by late this
morning. This will be followed by the dry punch, progressing
across the Eastern Carolinas this afternoon. Thunderstorm
activity will be more widespread this morning ahead and east
of the low. A threat for SVR tstorms will occur this morning
with mainly a wind damage threat but hodographs for this
morning do support a tornadic threat. Advertising for possible
svr will continue. The upper low will be opening up into a neg.
tilted trof while moving across the FA while lagging behind the
sfc low as it continues pushing onto the NE. In conjunction with
a secondary CFP late r this aftn, this may be enough to produce
another round of SVR tstorms early to mid aftn, more than
likely the bulk of this SVR to occur west and north of the ILM
CWA. If enough heating occurs today within the dry slot,
especially east of I-95 toward the coast, then instability will
again become available for tstorm activity prior to the
secondary CFP. Went slightly above model consensus for todays
highs. The upper s/w trof and sfc low will have reached the
DELMARVA area by sunset today and as a result, no threat for
pcpn tonight as dry air thru the atm column spreads across the
FA. In addition, CAA will be ongoing tonight with lows occurring
around sunrise Mon. Will stay close to guidance for tonights
mins, 50-55 being common across the FA.

Synoptic winds will peak later this morning and into the
afternoon, after the 1st CFP (partially occluded) and the FA
becomes entrenched within the dry slot. With a 40-50 mph low
level jet combined with expected insolation within the dryslot,
some mixing will occur and could see wind gusts in the 30-40 mph
range, with the hier winds slated closer to the coast and over
the Atl Waters (Gale Warning).

High rip current risk and strong longshore current risk slated
for today for portions of the area beaches. This dependent on
the coastline configuration with respect to the S to SW strong
gusty winds expected across the area as well as the dominant
wave direction which will be from the south.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Deep low will continue to spin over the eastern Great Lakes Mon
through Tues. This will maintain a deep westerly flow of dry
and cooler air across the Carolinas. High temps will remain
below normal, 70 to 75 most places on Mon and Tues with
overnight lows within a few degrees of 50 Sun night and cooler
Tues night with mid 40s inland and closer to 50 along the coast.
Gradient remains tight and therefore winds should reach up to
20 mph with higher gusts. Stiff westerly flow should keep sea
breeze pinned to the coast. Overall, expect sunny and breezy
days with low humidity. Could lead to fire weather concerns, but
most areas should have received a good soaking so fuel moisture
should remain quite high.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Westerly winds will finally become more NW and weaken late Wed
into Thurs as deep low pressure finally makes a move off the
Northeast coast. The NW flow should lead to a bit more CAA into
Wed into early Thurs, but air mass will begin to modify after
that. Wed should be the coolest day with temps having trouble
reaching 70 and overnight lows in the 40s.

Winds will begin to drop off through late Wed and by late
Thurs, winds will become more southerly as area becomes under
the influence of the return flow around high pressure off the
Southeast coast. Pcp water values down less than a half inch for
the first half of the week will rebound as moisture begins to
recover. Pcp potential looks fairly limited although shortwave
may reach the Carolinas over the weekend along with wave of low
pressure moving across the Southeast. Overall sunny and dry
through at least early Fri and then increasing chc of pcp into
the weekend. Temps will be back in the 70s Thurs through Sat
with overnight lows back in the 50s by Fri night.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
Line of convection currently moving through is shallow in nature but
still leading to sub-severe gusts and even a report of pea sized
hail. FLO and LBT to be under the gun in the very near term before
activity translates eastward, possibly affecting ILM with lowered
flight categories. Uncertainty is higher along the Grand Strand as
to how much convection holds together so have slightly downplayed
there. Jet of stronger winds now moving up the coast but they will
abate and veer this evening. VFR soon thereafter.

Extended Outlook...VFR dominates. Breezy W to NW winds Mon thru
Wed as the area remains under cyclonic flow sfc and aloft.

&&

.MARINE...
Through Tonight...SCA to quickly transition into a Gale Warning
this morning as the sfc pg quickly tightens as the upper low
(opening up into a negatively tilted s/w trof) and it's
accompanying sfc low, accelerate across the area later this
morning, ending up near the DELMARVA Coast by sunset today.
Looking at S to SW wind directions through midday veering to the
W this aftn after the CFP...and to the WNW-NW tonight after a
secondary CFP or trof passage. The CAA tonight will further aid
the gustiness with the winds, with Gales transitioning back to a
strong SCA. Will also have to contend with strong to possibly
severe thunderstorms over the waters, with wind gusts in excess
of 40 kt possible and potential for waterspout development.
Seas to peak in the 6 to 10 foot range today followed by a slow
subsiding trend later tonight once wind directions become more
offshore oriented. The exception will be the waters from Cape
Fear to Little River Inlet where seas will stay elevated due to
wind directions staying more parallel to the coastline(instead
of offshore) late this aftn thru tonight. Seas generally a
function of locally produced, short period (relatively speaking
given projected sea heights), large wind waves. Main tstorm
activity will be this morning thru midday becoming more isolated
this afternoon and evening.

Monday through Thursday...Westerly winds are expected to remain
elevated from Mon through late Tues due to tightened pressure
gradient around potent low pressure to the north, and may need a
prolonged SCA. Expect westerly winds up to 25 kts with higher
gusts Mon and Tues with seas 4 to 7 ft Mon through late Tues.

As the deep low to the north moves off the Northeast coast Wed
night into Thurs, winds will veer to the NW and should get a
reinforcing shot of cooler air and some gusty winds Wed, but
gradient relaxes Thur into Fri as local waters becomes under the
influence of return flow around high pressure off the Southeast
coast. Expect winds and seas finally dropping below SCA
thresholds with 10 to 15 kts expected by Wed eve into Thurs and
seas down to 2 to 4 ft We and a further drop on Thurs down to 2
to 3 ft with offshore flow continuing through Wed night. A
longer period, 13 sec swell will mix in with decreasing wind
wave.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk through this evening for SCZ054.
     Beach Hazards Statement through this evening for SCZ056.
NC...High Rip Current Risk through this evening for NCZ106-108-110.
     High Surf Advisory until 8 PM EDT this evening for NCZ110.
MARINE...Gale Warning until 8 PM EDT this evening for
AMZ250-252-254-256.

&&

SYNOPSIS...RGZ
UPDATE...MBB
NEAR TERM...DCH
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...MBB
MARINE...DCH/RGZ
Hazardous weather outlook, Apr 30, 7:42 AM EDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
742 AM EDT Sun Apr 30 2023

AMZ250-252-254-256-010945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
742 AM EDT Sun Apr 30 2023

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Isolated severe thunderstorms with damaging winds and waterspouts
are possible early this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Small Craft advisory conditions to occur Mon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-SCZ054-010945-
Coastal Pender-Coastal New Hanover-Coastal Horry-
742 AM EDT Sun Apr 30 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms with damaging winds, tornadoes and
large hail are possible early this morning and again this afternoon.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated severe thunderstorms with damaging winds, tornadoes and
large hail are possible Sunday.

An enhanced risk of rip currents is likely early in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ056-010945-
Coastal Georgetown-
742 AM EDT Sun Apr 30 2023

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

Isolated severe thunderstorms with damaging winds, tornadoes and
large hail are possible early this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An enhanced risk of rip currents is likely early in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ110-010945-
Coastal Brunswick-
742 AM EDT Sun Apr 30 2023

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   High Surf Advisory.

Isolated severe thunderstorms with damaging winds, tornadoes and
large hail are possible early this morning and again this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An enhanced risk of rip currents is likely early in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
010945-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
742 AM EDT Sun Apr 30 2023

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Isolated severe thunderstorms with damaging winds, tornadoes and
large hail are possible early this morning and again this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

In the hours before

Special weather statement, Apr 30, 12:17 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1217 PM EDT Sun Apr 30 2023

NCZ087-SCZ017-023-024-032-301715-
Robeson NC-Marlboro SC-Florence SC-Dillon SC-Darlington SC-
1217 PM EDT Sun Apr 30 2023

...Strong thunderstorms will impact portions of northwestern Robeson,
northwestern Florence, western Dillon, Darlington and Marlboro
Counties through 115 PM EDT...

At 1217 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Chavistown to near Lee State Park. Movement was
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Bennettsville, Hartsville, Dillon, Darlington, Red Springs,
Pembroke, Maxton, Timmonsville, Mccoll, Latta, Rowland, Lamar,
Quinby, Clio, Sellers, Hamer, Brownsville, Darlington Raceway and
Swift Creek.

This includes the following highways...
 Interstate 20 between mile markers 126 and 141.
 Interstate 95 in South Carolina near mile marker 146, and between
mile markers 148 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7978
      3481 7993 3481 7968 3463 7946 3477 7933
      3484 7935 3485 7898 3428 7948 3425 7955
      3397 7975 3399 7990 3400 7990 3413 8013
      3423 8011 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 1617Z 236DEG 35KT 3470 7980 3422 8015

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJB
Special weather statement, Apr 30, 1:11 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington NC
111 PM EDT Sun Apr 30 2023

NCZ087-SCZ017-023-024-032-033-039-059-301815-
Robeson NC-Marion SC-Northern Horry SC-Williamsburg SC-Marlboro SC-
Florence SC-Dillon SC-Darlington SC-
111 PM EDT Sun Apr 30 2023

...Strong thunderstorms will impact portions of Robeson, Florence,
Dillon, Darlington, northwestern Horry, Marion, Marlboro and
Williamsburg Counties through 215 PM EDT...

At 110 PM EDT, Doppler radar was tracking strong thunderstorms
generally along a line extending from near Raemon to near Kingstree.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Lumberton, Bennettsville, Hartsville, Marion, Dillon, Lake
City, Darlington, Mullins, Red Springs, Kingstree, Pembroke, Andrews,
Fairmont, Maxton, Timmonsville, Mccoll, St. Pauls, Johnsonville and
Latta.

This includes the following highways...
 Interstate 20 between mile markers 124 and 141.
 Interstate 95 in South Carolina near mile marker 146, and between
mile markers 148 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3495 7903 3472 7884 3396 7922 3396 7933
      3387 7926 3377 7931 3378 7932 3333 7968
      3350 8010 3399 7989 3415 8015 3436 8018
      3437 8028 3453 7983 3461 7978 3481 7993
      3481 7968 3463 7946 3484 7935 3483 7919
TIME...MOT...LOC 1710Z 251DEG 30KT 3464 7930 3368 7977

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

RJB
Special weather statement, Apr 30, 1:42 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
142 PM EDT Sun Apr 30 2023

NCZ096-301815-
Bladen NC-
142 PM EDT Sun Apr 30 2023

...A strong thunderstorm will impact portions of northwestern Bladen
County through 215 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm over
Duart, or 16 miles northeast of Lumberton, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tobermory, Ruskin, Bladen Community College, Duart, Ammon, White Oak,
Jerome, Dublin and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3484 7849 3481 7845 3477 7843 3475 7839
      3473 7839 3470 7837 3469 7835 3462 7883
      3465 7881 3466 7882 3467 7881 3469 7881
      3474 7886 3478 7887 3483 7890 3485 7880
      3485 7852 3486 7850
TIME...MOT...LOC 1742Z 258DEG 41KT 3481 7882

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJB
Special weather statement, Apr 30, 2:02 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
202 PM EDT Sun Apr 30 2023

NCZ087-096-099-109-SCZ024-032-033-039-054>056-058-059-301900-
Inland Brunswick NC-Columbus NC-Robeson NC-Bladen NC-
Northern Horry SC-Williamsburg SC-Dillon SC-Central Horry SC-
Marion SC-Coastal Georgetown SC-Florence SC-Coastal Horry SC-
Inland Georgetown SC-
202 PM EDT Sun Apr 30 2023

...Strong thunderstorms will impact portions of Bladen, Robeson, west
central Brunswick, Columbus, southeastern Florence, Georgetown,
eastern Dillon, Horry, Marion and eastern Williamsburg Counties
through 300 PM EDT...

At 201 PM EDT, Doppler radar was tracking strong thunderstorms
generally along a line extending from near Jerome to Graves.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Myrtle Beach, Lumberton, Conway, North Myrtle Beach, Georgetown,
Marion, Dillon, Whiteville, DeBordieu Colony, Mullins, Surfside
Beach, Elizabethtown, Red Springs, Pawleys Island, Murrells Inlet,
Garden City, North Myrtle Beach Airport, Myrtle Beach Airport, Yawkey
South Island and Winyah Bay Entrance.

This includes the following highways...
 Interstate 95 in South Carolina between mile markers 193 and 198.
 Interstate 95 in North Carolina between mile markers 1 and 38.
 SC Highway 31 between mile markers 5 and 24.
 SC Highway 22 between mile markers 1 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3325 7948 3331 7968 3484 7927 3483 7919
      3495 7903 3490 7894 3484 7890 3486 7850
      3459 7829 3381 7870 3370 7888 3349 7908
      3338 7915 3320 7917 3312 7925
TIME...MOT...LOC 1801Z 262DEG 31KT 3481 7871 3339 7936

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:46 PM EDTSpecial Marine WarningILM59 min
Apr 29, 10:29 PM EDTSpecial Marine WarningILM50 min
Apr 30, 3:57 AM EDTSpecial Marine WarningILM63 min
Apr 30, 4:19 AM EDTSpecial Weather StatementILMBrunswick41 min
Apr 30, 4:51 AM EDTSpecial Marine WarningILM54 min
Apr 30, 5:42 AM EDTSpecial Marine WarningILM80 min
Apr 30, 9:26 AM EDTSpecial Marine WarningILM64 min
Apr 30, 1:11 PM EDTSpecial Weather StatementILMRobeson64 min
Apr 30, 1:42 PM EDTSpecial Weather StatementILMBladen33 min
Apr 30, 2:02 PM EDTSpecial Weather StatementILMBladen, Columbus, Robeson58 min
Apr 30, 3:30 PM EDTSpecial Marine WarningILM53 min
Apr 30, 3:36 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender37 min
Apr 30, 7:51 PM EDTRip Current StatementILMBrunswick24 hr
Apr 30, 12:17 PM EDTSpecial Weather StatementILMDarlington, Florence, Marlboro58 min
Apr 30, 7:51 PM EDTBeach Hazards StatementILMHorry24 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2023Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.